MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: there is a temporal relationship between pd therapy utilizing the liberty pdx cycler and cycler set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between use of the cycler and cycler set and the peritonitis event.Additionally, there is no allegation of a device malfunction or deficiency or cycler set defect reported for this event.The pdrn suspects the patient had a breach in aseptic technique based on the culture result of pseudomonas luteola.This organism is often found in soil, water and other damp environments and is an opportunistic pathogen for immunocompromised patients especially those with indwelling catheters.All dialysis patients are at increased risk of infection due to weakened immune defenses and the increase of microbial contamination due to dialysis techniques.Based on the available information and no allegation of a malfunction, deficiency, or defect, the liberty pdx cycler and cycler set can be excluded as the cause of the patient¿s peritonitis event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient has been instilling antibiotics via capd daily with no issues.Technical support discussed possible increased fibrin production due to a known infection the patient is being treated for as well as constipation.Upon follow-up with the pd registered nurse (pdrn) revealed the patient was seen in the pd clinic for a report of cloudy pd effluent.The patient did not report any physical symptoms.A pd effluent culture was obtained, and the patient was diagnosed with peritonitis.The patient was initiated on antibiotic therapy.The patient was prescribed intraperitoneal (ip) gentamycin daily to be instilled with a manual exchange for a 6-hour dwell (dose and duration not provided).The pd effluent culture resulted positive for pseudomonas luteola, a gram-negative aerobic bacillus.The patient did not require hospitalization for the event.The cause of the peritonitis was not determined; however, the pdrn reported there was most likely a breach in aseptic technique based on the organism.There was no report of a cassette leak or other issue related to the liberty pdx cycler.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
LIBERTY PDX CYCLER ASSY (NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key11564109
Report Number2937457-2021-00497
Device Sequence Number19572139
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number180237
Device Catalogue NumberRTLR180237
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; DELFLEX PD FLUID; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight73